A 10-year-old boy has died after he took a 75 milligram of Naklofen drug administered to him at the Tema General Hospital, mother of the deceased claimed.
Mrs Mabel Senahey said the doctor had prescribed 50mg of the drug for her son, but the pharmacist changed it.
She told Joy News’ Maxwell Agbagba Wednesday when she notified the doctor about the discrepancy, she directed her to administer that dosage.
The drug which was given to the boy
The boy who was suffering from minor pains for which reason he was sent to the hospital, the mother narrated.
Mrs Senahey said the boy complained of heart burns and stomach ache after taking the 75mg of the drug prescribed for him.
He suddenly became sweaty but the doctor failed to attend to him when he was brought back to the hospital, the distraught mother claimed.
Mother of the deceased, Mabel Senahey
Mrs Senahey said her repeated attempts to get the nurses on duty to call in any of the doctors were not fruitful.
The boy writhed in pain on his bed while nurses slept in their chairs, the mother told our reporter.
She said the last request of her son was for her to check the time for him and that he was going.
“Mummy I said take your phone and look at the time for me. I want to go but I don’t know where I am going,” she recalled.
The boy died on Sunday at 4am and the mother is blaming the negligence of doctors at the hospital for the tragic incident.
Family members who took the boy’s body to another hospital for an autopsy on Tuesday said they saw blood oozing from the deceased's nose and ears.
The mother is demanding answers from the hospital. She wants to know why the doctors on duty failed to attend to her son when he cried for help.
Joy News has gathered doctors and management of the hospital met to decide on how to appropriately respond to the claims by Mrs Senahey.
Meanwhile, Joy News checks at the hospital have revealed the 75mg of the Naklofen drug is not ideal for a 10-year-old boy.